umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A cut finite element method for a Stokes interface problem
Department of Mechanical Engineering, Jönköping University, Jönköping, Sweden.
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
Department of Information Technology, Uppsala University, Uppsala, Sweden.
2014 (English)In: Applied Numerical Mathematics, ISSN 0168-9274, E-ISSN 1873-5460, Vol. 85, 90-114 p.Article in journal (Refereed) Published
Abstract [en]

We present a finite element method for the Stokes equations involving two immiscible incompressible fluids with different viscosities and with surface tension. The interface separating the two fluids does not need to align with the mesh. We propose a Nitsche formulation which allows for discontinuities along the interface with optimal a priori error estimates. A stabilization procedure is included which ensures that the method produces a well conditioned stiffness matrix independent of the location of the interface.

Place, publisher, year, edition, pages
Elsevier, 2014. Vol. 85, 90-114 p.
Keyword [en]
cut finite element method, Nitsche's method, two-phase flow, discontinuous viscosity, surface tension, sharp interface method
National Category
Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-94134DOI: 10.1016/j.apnum.2014.06.009ISI: 000341465200006OAI: oai:DiVA.org:umu-94134DiVA: diva2:753798
Available from: 2014-10-09 Created: 2014-10-06 Last updated: 2017-12-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Larson, Mats G
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Applied Numerical Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 173 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf